Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 351, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 22, 2008, 4:43 PM EDT for Greene County, Georgia. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2008, 4:43 PM EDT (20:43 UTC)
- Expired
- Jun 22, 2008, 5:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Greene County, GA
The radar
The Robins AFB radar (KJGX), 95 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 5:00 PM EDT | TSTM WND DMG | 3 Se Greensboro, GA | 5-6 TREES BLOWN DOWN NEAR INTERSTATE 20. |
| Jun 22, 5:00 PM EDT | HAIL 0.75 | 3 Se Greensboro, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1164 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 222043
SVRFFC
GAC133-222115-
/O.NEW.KFFC.SV.W.0351.080622T2043Z-080622T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
443 PM EDT SUN JUN 22 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN GREENE COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 515 PM EDT
* AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
GREENSBORO...MOVING SOUTHEAST AT 14 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VEAZEY...SILOAM AND WHITE PLAINS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3355 8301 3351 8298 3349 8300 3337 8315
3342 8321 3345 8325 3355 8326 3362 8314
TIME...MOT...LOC 2043Z 305DEG 12KT 3353 8320
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:17 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 22, 3:17 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 317 PM EDT SUN JUN 22 2008 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... THE WEAK SURFACE TROUGH HAS SHIFTED SOUTHWARD TO ALONG A LINE FROM CARROLLTON TO MACON TO WINDER. THIS TROUGH IS ACTING AS A FOCUS FOR CONVECTIVE DEVELOPMENT WITH SCATTERED THUNDERSTORMS HAVE OVER CENTRAL GEORGIA THIS AFTERNOON AND ISOLATED STORMS ACROSS PORTIONS OF NORTH GEORGIA. BOTH GFS AND NAM SHOWING CAPES IN THE 1500-2000 RANGE AND LIFTED INDICES OF -3 TO -6 OVER PORTIONS OF EAST AND CENTRAL GEORGIA THIS AFTERNOON. CONVECTION SHOULD START TO DIMINISH WITH THE LOSS OF HEATING. LONG WAVE TROUGH SHIFTS EASTWARD THROUGH FORECAST PERIOD. THE SHORT TERM MODEL START OUT IN FAIRLY GOOD AGREEMENT AND START TO DIVERGE AFTER 12Z MONDAY. GFS BRINGS THE BASE OF THE LONGWAVE ACROSS NORTH GEORGIA SLIGHTLY FASTER TOMORROW AFTERNOON AND IS A BIT STRONGER WITH THE STRENGTH OF THE VORTICITY MOVING ACROSS NORTH AND EAST GEORGIA MONDAY NIGHT. THIS MAY BE BECAUSE OF CONVECTIVE FEEDBACK. NAM DEVELOPS A SURFACE LOW ALONG THE BASE OF THE TROUGH AND WILL CONTINUE SLIGHT CHANCE OF STORMS AS BETTER UPPER LEVEL FORCING AND INSTABILITY ARE EAST OF THE FORECAST AREA...HOWEVER THERE WILL STILL BE SOME MOISTURE PRESENT. WEAK RIDGING BEGINS BUILDING INTO THE AREA ON TUESDAY WITH SOME DRYING NOTED. GUIDANCE TEMPERATURES WERE RUNNING COLD THE LAST SEVERAL DAYS SO HAVE GONE WARMER THAN GUIDANCE FOR OVERNIGHT LOWS. AFTERNOON HIGHS WILL BE SLIGHTLY WARMER THAN NORMAL THROUGH MIDWEEK AND DID NOT STRAY TOO FAR. .LONG TERM /WEDNESDAY THROUGH SUNDAY/... ALTHOUGH THE UPPER RIDGE BEGINS TO BREAK DOWN ON WEDNESDAY...DRY CONDITIONS WILL PERSIST. THE SURFACE HIGH ALSO SHIFTS EASTWARD ALLOWING GULF MOISTURE TO RETURN ON THURSDAY. DEEP MOISTURE SETS UP ACROSS THE AREA THROUGH THE REMAINDER OF THE EXTENDED PERIODS... WHICH WILL LEAD TO DIURNALLY DRIVEN THUNDERSTORMS ENHANCED BY WEAK IMPULSES MOVING THROUGH THE UPPER LEVEL FLOW AS AN UPPER LOW TRACKS ACROSS SOUTHERN CANADA INTO NORTHERN NEW ENGLAND BY SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 66 90 62 92 64 / 30 20 10 5 5 ATLANTA 69 89 65 90 66 / 20 20 10 5 5 BLAIRSVILLE 60 80 55 86 58 / 30 30 20 5 5 CARTERSVILLE 61 88 56 90 60 / 20 20 20 5 5 COLUMBUS 69 93 68 92 70 / 20 20 5 5 5 GAINESVILLE 67 87 63 89 64 / 30 30 20 5 5 MACON 66 91 65 96 68 / 30 20 10 5 5 ROME 62 91 58 93 60 / 20 20 10 5 5 PEACHTREE CITY 64 89 60 90 60 / 20 20 10 5 5 VIDALIA 71 93 68 94 70 / 40 30 10 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 12
Hazardous weather outlook, Jun 22, 5:57 AM EDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 557 AM EDT SUN JUN 22 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 557 AM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A WEAK TROUGH OF LOW PRESSURE REMAINS IN PLACE OVER THE SOUTHEAST. AN UPPER LEVEL DISTURBANCE WILL APPROACH THE REGION THIS AFTERNOON. .PRIMARY HAZARDS... THE PRIMARY HAZARD ASSOCIATED WITH ANY THUNDERSTORM THAT DEVELOPS WILL BE CLOUD TO GROUND LIGHTNING. HOWEVER...STRONG WINDS AND LARGE HAIL WILL BE POSSIBLE IN ANY ISOLATED PULSE SEVERE THUNDERSTORMS THAT DEVELOP. WHILE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF NORTH AND CENTRAL GEORGIA LATER TODAY...THE BEST LOCATION FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE GENERALLY SOUTH OF A LINE FROM CARROLLTON TO ATLANTA TO ATHENS. .DISCUSSION... AN UPPER LEVEL DISTURBANCE WILL APPROACH THE REGION THIS AFTERNOON. THIS COMBINED WITH A SURFACE TROUGH ALREADY IN PLACE ACROSS THE STATE WILL ALLOW THUNDERSTORMS TO DEVELOP. IF SUNSHINE MANAGES TO BREAK THROUGH EARLY MORNING CLOUD COVER...CAPES ACROSS PORTIONS OF CENTRAL GEORGIA MAY INCREASE TO BETWEEN 1500 AND 2000 WITH LIFTED INDICES DROPPING TO BETWEEN MINUS 4 AND MINUS 6. PULSE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND WITH THE LARGE AMOUNTS OF INSTABILITY...AN ISOLATED SEVERE STORM OR TWO CANNOT BE RULED OUT. THE MAIN THREAT WITH ANY SEVERE STORM THAT DEVELOPS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA ON MONDAY...ACROSS NORTH GEORGIA ON THURSDAY...AND ACROSS ALL OF NORTH AND CENTRAL GEORGIA FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 22, 3:12 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 312 PM EDT SUN JUN 22 2008 GAZ045-046-048-059-221945- 312 PM EDT SUN JUN 22 2008 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN JASPER... NEWTON...ROCKDALE AND DEKALB COUNTIES UNTIL 345 PM EDT... AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ALMON...MOVING EAST AT 25 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS JASPER...NEWTON...ROCKDALE AND DEKALB COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MILSTEAD...MAGNET... CONYERS...ALMON...OXFORD...PORTERDALE...COVINGTON...ALCOVY... MANSFIELD AND NEWBORN. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Jun 22, 3:42 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
342 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL GLENWOOD 32.18N 82.67W
06/22/2008 E1.00 INCH WHEELER GA EMERGENCY MNGR
&&
MSRSpecial weather statement, Jun 22, 3:47 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 347 PM EDT SUN JUN 22 2008 GAZ048-049-222015- 347 PM EDT SUN JUN 22 2008 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN NEWTON AND MORGAN COUNTIES UNTIL 415 PM EDT... AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MANSFIELD...MOVING EAST AT 25 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS NEWTON AND MORGAN COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ALCOVY...OXFORD...COVINGTON...MANSFIELD... NEWBORN...HARD LABOR CREEK STATE PARK...RUTLEDGE...CENTENNIAL AND PENNINGTON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Jun 22, 4:03 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
403 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 3 N UVALDA 32.08N 82.51W
06/22/2008 MONTGOMERY GA PUBLIC
3-4 TREES BLOWN DOWN IN A ROAD.
&&
MSRLocal storm report, Jun 22, 4:10 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
410 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG SWAINSBORO 32.59N 82.34W
06/22/2008 EMANUEL GA COUNTY OFFICIAL
WIDESPREAD TREES DOWN ACROSS THE COUNTY.
&&
MSRSpecial weather statement, Jun 22, 4:21 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 421 PM EDT SUN JUN 22 2008 GAZ049-050-222045- 421 PM EDT SUN JUN 22 2008 ...SIGNIFICANT WEATHER ALERT FOR HAIL A HALF INCH IN DIAMETER AND 45 MPH WINDS IN GREENE AND SOUTHEASTERN MORGAN COUNTIES UNTIL 445 PM EDT... AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF GREENSBORO...MOVING SOUTHEAST AT 14 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE HAIL A HALF INCH IN DIAMETER ...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS GREENE AND MORGAN COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE GREENSBORO...VEAZEY...WHITE PLAINS AND SILOAM. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:00 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Wheeler | 45 min |
| Jun 22, 2:22 PM EDT | Severe Thunderstorm Warning | FFC | Dodge | 23 min |
| Jun 22, 2:28 PM EDT | Severe Thunderstorm Warning | FFC | Hall | 32 min |
| Jun 22, 2:38 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Toombs | 52 min |
| Jun 22, 2:48 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Fulton | 42 min |
| Jun 22, 3:12 PM EDT | Severe Thunderstorm Warning | FFC | Laurens, Montgomery, Treutlen, Wheeler | 48 min |
| Jun 22, 3:15 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 45 min |
| Jun 22, 4:50 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry | 25 min |
| Jun 22, 5:12 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Putnam | 33 min |
| Jun 22, 5:33 PM EDT | Severe Thunderstorm Warning | FFC | Taylor | 27 min |
| Jun 22, 6:27 PM EDT | Severe Thunderstorm Warning | FFC | Hancock | 18 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.